Test Bank
RN NCLEX NGN Questions
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
RN NCLEX NGN Questions
Explore RN NCLEX NGN Questions, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from RN NCLEX NGN Questions
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 68-year-old client is 6 hours postoperative after a total hip arthroplasty on an orthopedic unit. The client suddenly reports shortness of breath and chest pain; respirations are 30/min, oxygen saturation is 86% on room air, heart rate is 122/min, and blood pressure is 92/58 mm Hg. Which action should the nurse take first?
- A.Apply oxygen and activate the rapid response team
- B.Assist the client to cough and use the incentive spirometer
- C.Administer the prescribed as-needed opioid for chest pain
- D.Notify the surgeon after completing a focused respiratory assessment
Rationale: The acute hypoxemia, tachycardia, hypotension, and chest pain suggest a life-threatening pulmonary embolism, so oxygen and emergency escalation are priorities. Incentive spirometry is appropriate for prevention or mild atelectasis but does not address sudden instability. An opioid may worsen respiratory depression and must not delay stabilization. A focused assessment is useful, but waiting to notify the surgeon delays urgent intervention.
2.A 76-year-old client admitted with pneumonia is on a medical unit. The client is newly confused, has a temperature of 39.1 C (102.4 F), heart rate 128/min, respiratory rate 28/min, blood pressure 84/48 mm Hg, and lactate 4.2 mmol/L. Which nursing action is the priority?
- A.Begin the prescribed isotonic fluid bolus and activate the sepsis response
- B.Give the prescribed acetaminophen and reassess the temperature in 1 hour
- C.Obtain a urine specimen before initiating any treatment
- D.Encourage oral fluids and assist the client to rest
Rationale: Hypotension, altered mentation, tachycardia, and elevated lactate indicate possible septic shock requiring immediate escalation and perfusion support. Acetaminophen may reduce fever but will not treat shock. A urine specimen should not delay time-sensitive sepsis care, and the suspected source is already respiratory. Oral fluids and rest are inadequate for a hypotensive, acutely ill client.
3.A 59-year-old client with type 1 diabetes is receiving an IV insulin infusion in the intensive care unit for diabetic ketoacidosis. The latest potassium is 3.1 mEq/L, glucose is 248 mg/dL, and the cardiac monitor shows occasional premature ventricular contractions. Which action should the nurse take?
- A.Pause the insulin infusion and notify the provider to address the low potassium
- B.Increase the insulin infusion because the glucose remains above target
- C.Administer sodium bicarbonate before changing the insulin infusion
- D.Continue the infusion and recheck potassium in 4 hours
Rationale: Insulin shifts potassium into cells, so continuing it with potassium of 3.1 mEq/L and ectopy risks dangerous dysrhythmias; the provider should be notified and potassium addressed. Increasing insulin worsens the potassium shift. Bicarbonate is not indicated solely by this glucose and potassium information and does not correct the immediate risk. Waiting 4 hours leaves the client exposed to worsening hypokalemia.
4.A 72-year-old client with atrial fibrillation takes digoxin and furosemide at home. In the emergency department, the client reports nausea and seeing yellow halos; heart rate is 48/min, potassium is 2.8 mEq/L, and the digoxin level is 2.6 ng/mL. Which action should the nurse take first?
- A.Hold digoxin and notify the provider
- B.Give the scheduled furosemide to reduce cardiac workload
- C.Encourage the client to eat a low-potassium meal
- D.Administer the next digoxin dose with food to reduce nausea
Answer and rationale are in the full material.
5.A 34-year-old client arrives at the emergency department 45 minutes after sudden right-sided weakness and difficulty speaking. Blood pressure is 188/104 mm Hg, glucose is 112 mg/dL, and the client is awake. Which action should the nurse anticipate first?
- A.Prepare the client for an urgent noncontrast head CT
- B.Give oral aspirin and assess for improvement
- C.Lower the blood pressure rapidly with an IV antihypertensive
- D.Offer water to assess the client's swallowing ability
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 20, 2026 · Independent original practice and study material.